Alert archive / Montana / Wind Chill Warnings in 2008
Wind Chill Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Dec 19, 2008, 4:07 AM MST for 7 counties in Montana. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2008, 4:07 AM MST (11:07 UTC)
- Expired
- Dec 19, 2008, 2:23 PM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 6:15 AM MST | EXTR WIND CHILL -18 | 6 Ne Kalispell, MT | GLACIER INTERNATIONAL AIRPORT ASOS REPORTED WIND CHILLS -15 TO -18 FROM 4 AM TO NOON. |
| Dec 19, 10:00 AM MST | EXTR WIND CHILL -27 | Essex, MT | DOT OBSERVATION SITE AT ESSEX REPORTED WIND CHILLS -20 TO -27 FROM 800 PM 12/18/08 TO NOON 12/19/08. |
| Dec 19, 10:47 AM MST | EXTR WIND CHILL -19 | Polebridge, MT | POLEBRIDGE RAWS STATION RECORDED WIND CHILL TEMPERATURE OF -26F. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 191107 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 407 AM MST FRI DEC 19 2008 .A FRONTAL BAND WILL BE MOVING THROUGH NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA EARLY THIS MORNING. MOISTURE ASSOCIATED WITH THE FRONT WILL CONTINUE TO PROVIDE STEADY SNOWFALL. THE AIR MASS WILL REMAIN MOIST BUT BECOME INCREASINGLY MORE UNSTABLE FOLLOWING THE FRONT. THUS...SNOW SHOWERS WILL REMAIN IN THE FORECAST. THE WEATHER FOCUS WILL TRANSITION TO COLD-RELATED ISSUES AS ARCTIC AIR SPILLS INTO THE WESTERN MONTANA VALLEYS TODAY AND TONIGHT. IN FACT...WIND CHILL VALUES ARE NASTY IN SOME NORTHWEST MONTANA VALLEYS THIS MORNING. MTZ007-192200- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081220T1200Z/ /O.NEW.KMSO.WC.W.0003.081219T1107Z-081220T1200Z/ BUTTE/BLACKFOOT REGION- 407 AM MST FRI DEC 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. STEADY SNOWFALL WILL BE ENDING EARLY THIS MORNING WITH THE PASSAGE OF THE COLD FRONT. THEN SCATTERED SNOW SHOWERS...MORE PREDOMINANT OVER MOUNTAINOUS AREAS...WILL DEVELOP TODAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THEN NORTHERLY WINDS 10 TO 20 MPH WILL CAUSE WIND CHILL READINGS TO LOWER BETWEEN 20 BELOW TO 30 BELOW ZERO IN ALL AREAS BY TONIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ002-192200- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081219T1200Z/ /O.NEW.KMSO.WC.W.0003.081219T1107Z-081220T1200Z/ WEST GLACIER REGION- 407 AM MST FRI DEC 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE COMBINATION OF NORTHEAST WINDS 15 TO 25 MPH AND FRIGIDLY COLD TEMPERATURES WILL CREATE DANGEROUS WIND CHILL VALUES. WIND CHILL VALUES BETWEEN 20 BELOW AND 30 DEGREES BELOW ZERO CAN BE EXPECTED THROUGH THE TRAVEL CORRIDORS THROUGH THE GAPS OF THE CONTINENTAL DIVIDE WHERE THE CHANNELING OF WINDS IS MOST FAVORED. ALTHOUGH THE ARCTIC AIR WILL REMAIN ENTRENCHED OVER THE WEST GLACIER REGION ON SATURDAY...WINDS ARE EXPECTED TO DIMINISH. SNOW SHOWERS CAN STILL BE EXPECTED THROUGHOUT THE DAY TODAY AS THE AIR MASS DESTABILIZES. SNOWFALL WILL BE MORE LOCALIZED WITH ADDITIONAL SNOW ACCUMULATIONS UP TO AN INCH. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ043-192200- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081220T1200Z/ /O.NEW.KMSO.WC.W.0003.081219T1107Z-081220T1200Z/ POTOMAC/SEELEY LAKE REGION- 407 AM MST FRI DEC 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. STEADY SNOWFALL WILL BE ENDING EARLY THIS MORNING WITH THE PASSAGE OF THE COLD FRONT. THEN SCATTERED SNOW SHOWERS...MORE PREDOMINANT OVER MOUNTAINOUS AREAS...WILL DEVELOP TODAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THEN NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL CAUSE BLOWING SNOW ALONG THE HIGHWAY 200 CORRIDOR FRIDAY. THESE WINDS ARE ALSO EXPECTED TO CAUSE WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO TODAY...THEN PLUMMETING BETWEEN 20 BELOW TO 30 BELOW ZERO TONIGHT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MTZ003-192200- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081219T1200Z/ /O.NEW.KMSO.WC.Y.0004.081219T1107Z-081220T1200Z/ FLATHEAD/MISSION VALLEYS- 407 AM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE COMBINATION OF NORTHERLY WINDS 15 TO 25 MPH AND COLD AIR SPILLING INTO THE VALLEYS WILL CREATE WIND CHILL VALUES BETWEEN 10 BELOW AND 20 BELOW ZERO TODAY AND TONIGHT. LOCAL WIND CHILLS MAY DIP AS LOW AS 25 BELOW ZERO IN AREAS WHERE WINDS ARE CHANNELED...LIKE COLUMBIA FALLS SOUTH TO KALISPELL. SNOW SHOWERS CAN STILL BE EXPECTED THROUGHOUT THE DAY TODAY AS THE AIR MASS DESTABILIZES. SNOWFALL WILL BE MORE LOCALIZED WITH ADDITIONAL ACCUMULATIONS GENERALLY LESS THAN AN INCH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IDZ006-MTZ006-191215- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081219T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 407 AM MST FRI DEC 19 2008 /307 AM PST FRI DEC 19 2008/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. STEADY SNOWFALL WILL BE ENDING EARLY THIS MORNING WITH THE PASSAGE OF THE COLD FRONT. THEN SCATTERED SNOW SHOWERS...MORE PREDOMINANT OVER MOUNTAINOUS AREAS...WILL DEVELOP TODAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. $$ IDZ005-MTZ001-004-191215- /O.CAN.KMSO.WS.W.0016.000000T0000Z-081219T1200Z/ NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 407 AM MST FRI DEC 19 2008 /307 AM PST FRI DEC 19 2008/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. STEADY SNOWFALL WILL BE TAPERING OFF EARLY THIS MORNING. HOWEVER...SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED DURING THE DAY TODAY. LOCAL ACCUMULATIONS OF AN INCH OR TWO IS POSSIBLE PRIMARILY OVER THE HIGHER TERRAIN. $$ MTZ005-191215- /O.CAN.KMSO.WW.Y.0018.000000T0000Z-081219T1800Z/ MISSOULA/BITTERROOT VALLEYS- 407 AM MST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY SNOWFALL WILL BE TAPERING OFF EARLY THIS MORNING. HOWEVER...SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED DURING THE DAY TODAY. SNOW ACCUMULATION OF ABOUT AN INCH IS POSSIBLE. $$ IDZ007-191215- /O.CAN.KMSO.WW.Y.0018.000000T0000Z-081219T1200Z/ OROFINO/GRANGEVILLE REGION- 307 AM PST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY SNOW HAS ENDED THIS MORNING. HOWEVER...SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED DURING THE DAY TODAY. SNOW ACCUMULATION OF ABOUT AN INCH IS POSSIBLE. $$
1 follow-up statement
000 WWUS45 KMSO 192123 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 223 PM MST FRI DEC 19 2008 MTZ002-200600- /O.CAN.KMSO.WC.W.0003.000000T0000Z-081220T1200Z/ /O.EXB.KMSO.WC.Y.0004.000000T0000Z-081220T0600Z/ WEST GLACIER REGION- 223 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. THE COMBINATION OF NORTHERLY WINDS 15 TO 25 MPH AND COLD AIR SPILLING INTO THE VALLEYS WILL CREATE WIND CHILL VALUES BETWEEN 10 BELOW AND 20 BELOW ZERO THIS EVENING. LOCAL WIND CHILLS MAY DIP AS LOW AS 25 BELOW ZERO IN AREAS WHERE WINDS ARE CHANNELED. SNOW SHOWERS CAN STILL BE EXPECTED THROUGH TONIGHT. SNOWFALL WILL BE MORE LOCALIZED WITH ADDITIONAL ACCUMULATIONS GENERALLY LESS THAN AN INCH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MTZ007-043-192230- /O.CAN.KMSO.WC.W.0003.000000T0000Z-081220T1200Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 223 PM MST FRI DEC 19 2008 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND CHILL WARNING. $$ MTZ003-200600- /O.EXT.KMSO.WC.Y.0004.000000T0000Z-081220T0600Z/ FLATHEAD/MISSION VALLEYS- 223 PM MST FRI DEC 19 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. THE COMBINATION OF NORTHERLY WINDS 15 TO 25 MPH AND COLD AIR SPILLING INTO THE VALLEYS WILL CREATE WIND CHILL VALUES BETWEEN 10 BELOW AND 20 BELOW ZERO THIS EVENING. LOCAL WIND CHILLS MAY DIP AS LOW AS 25 BELOW ZERO IN AREAS WHERE WINDS ARE CHANNELED...LIKE COLUMBIA FALLS SOUTH TO KALISPELL. SNOW SHOWERS CAN STILL BE EXPECTED THROUGH TONIGHT. SNOWFALL WILL BE MORE LOCALIZED WITH ADDITIONAL ACCUMULATIONS GENERALLY LESS THAN AN INCH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 18, 8:15 PM MST, 7 hours 52 minutes earlier.
Area forecast discussion, Dec 18, 8:15 PM MST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
815 PM MST THU DEC 18 2008
.UPDATE...INCREASED LOW TEMPERATURES TONIGHT AND HIGH TEMPERATURES
TOMORROW. REDUCED THE AMOUNT OF SNOWFALL EXPECTED IN THE MISSOULA VALLEY
FOR THIS EVENING.
&&
.DISCUSSION...THE COLD ARCTIC AIR IS CONTINUING TO PROGRESS
THROUGH THE FLATHEAD VALLEY THIS EVENING...HOWEVER IT IS NOT
LIKELY TO MAKE IT FAR ENOUGH SOUTH TO AFFECT AREAS SOUTH OF A LINE
FROM MISSOULA TO BUTTE. FRIDAY COLD AIR WILL FILTER SOUTH OF THIS
LINE KEEPING TEMPERATURES FROM RISING MUCH AT ALL LEAVING THE
WARMEST TEMPERATURES LIKELY IN THE MORNING.
A BAND OF MODERATE TO HEAVY SNOWFALL CONTINUES OVER NORTHWEST MONTANA
WITH THE SOUTHERN EDGE OF THIS BAND ENTERING CENTRAL IDAHO. THIS
BAND WILL PROGRESS EAST THROUGH THE NIGHT.
&&
AVIATION...A BAND OF MODERATE TO HEAVY SNOW IS MOVING THROUGH NORTHWEST
MONTANA CAUSING REDUCED VISIBILITIES AND LOW CEILINGS. KGPI WILL
CONTINUE TO BE IMPACTED...WITH GUSTY WINDS TO CONTINUE THROUGH
FRIDAY MORNING...CAUSING BLOWING SNOW WITH VISIBILITIES DROPPING
TO LIFR FOR PERIODS OF TIME THROUGHOUT THE NIGHT. THIS BAND OF
SNOW WILL SLOWLY MOVE SOUTHWARD OVERNIGHT...AFFECTING KMSO AND
KBTM THROUGH FRIDAY MORNING. IN ADDITION TO THE MODERATE TO HEAVY
SNOW...AN ARCTIC AIRMASS IS MAKING ITS WAY INTO WESTERN MONTANA.
THE INFILTRATION OF COLDER AIR WILL CREATE AREAS OF BLOWING SNOW
AT KMSO AND KBTM...THOUGH THESE TERMINALS SHOULD NOT BE AFFECTED
BY THIS UNTIL EARLY FRIDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 247 PM MST THU DEC 18 2008/
DISCUSSION...
..MOISTURE IMPACT...
A BAND OF MODERATE TO HEAVY SNOW HAS DEVELOPED OVER NORTHWEST
MONTANA TODAY. THIS BAND IS EXPECTED TO SLOWLY TRACK SOUTHWARD
THROUGHOUT THE NIGHT AS A LOW PRESSURE SYSTEM DIGS OVER THE PACIFIC
NORTHWEST. SINCE THE BAND IS NOT MOVING NEARLY AS FAST AS
PREVIOUSLY FORECAST HAVE EXTEND THE WARNINGS FOR THE NORTHERN
ROCKIES. FOR MORE INFORMATION PLEASE REFER TO
WWW.WEATHER.GOV/MISSOULA. MOST LOCATIONS ACROSS WESTERN MONTANA AND
NORTH CENTRAL IDAHO SHOULD SEE SEVERAL INCHES OF NEW SNOW BY FRIDAY
MORNING.
THE UPPER LEVEL FLOW APPEARS TO TRANSITION FROM THE NORTHWEST
ALLOWING SOME MOISTURE AND INSTABILITY TO REMAIN...KEEPING ISOLATED
TO SCATTERED SNOW SHOWERS OVER THE NORTHERN ROCKIES THROUGH FRIDAY
NIGHT. THE DRIEST PERIOD IN THE SHORT TERM APPEARS TO BE ON
SATURDAY.
THE MODELS ARE INDICATING ANOTHER LOW PRESSURE SYSTEM SWINGING
THROUGH THE NORTHERN ROCKIES SUNDAY THROUGH MONDAY. ONCE AGAIN THE
REGION COULD SEE WIDESPREAD SNOW WITH MANY LOCATIONS REACHING
HIGHLIGHT CRITERIA. KEEP CHECKING INTO WWW.WEATHER.GOV/MISSOULA
FOR FURTHER UPDATES ON THIS SYSTEM.
ANOTHER REPRIEVE FROM THE PRECIPITATION IS EXPECTED MID NEXT WEEK.
THE MODELS ARE STILL SHOWING A THIRD EVENT OCCURRING ON CHRISTMAS EVE
INTO CHRISTMAS. THE TIMING AND IMPACT OF THIS SYSTEM IS STILL
UNCERTAIN AT THIS TIME.
..TEMPERATURE AND WIND IMPACT...SOME WHAT MILDER TEMPERATURES
TONIGHT ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT.
THE COLDEST TEMPERATURES WILL BE ACROSS NORTHWEST MONTANA. ANOTHER
SURGE OF COLD ARCTIC AIR WILL PUSH ACROSS THE DIVIDE ON FRIDAY AND
SETTLE INTO THE REGION OVER THE WEEKEND. TEMPERATURES WILL
MODERATE SOME ON SUNDAY...BUT EXPECT A VERY SLOW WARM UP IN THE
VALLEYS AS INVERSIONS WILL BE STRONG AND HARD TO BREAK. THIS VERY
SLOW MODERATION OF THE AIR MASS WILL CONTINUE THROUGH THE COMING
WEEK.
WINDS WILL INCREASE FRIDAY MORNING AND CONTINUE STRONG AND GUSTY
INTO SATURDAY MORNING ACROSS MUCH OF WESTERN MONTANA. THE
COMBINATION OF THE COLD TEMPERATURES AND GUSTY WINDS WILL PRODUCE
VERY COLD WIND CHILL TEMPERATURES IN THIS REGION THROUGH SATURDAY
MORNING...ESPECIALLY THROUGH THE PASSES OF THE CONTINENTAL DIVIDE.
WINDS WILL DROP OFF SATURDAY AFTERNOON. SOUTHERLY WINDS WILL BE ON
THE INCREASE ON SUNDAY ACROSS NORTH CENTRAL IDAHO AHEAD OF THE
NEXT IN COMING SYSTEM.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 11 AM MST FRIDAY FOR
MISSOULA/BITTERROOT VALLEYS.
WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR KOOTENAI/CABINET
REGION-LOWER CLARK FORK REGION.
WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR FLATHEAD/MISSION
VALLEYS-WEST GLACIER REGION.
WINTER STORM WARNING UNTIL 11 AM MST FRIDAY FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER STORM WARNING UNTIL 5 AM MST SATURDAY FOR POTOMAC/SEELEY
LAKE REGION.
WINTER STORM WARNING UNTIL 5 AM MST SATURDAY FOR BUTTE/BLACKFOOT
REGION.
ID...WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR
OROFINO/GRANGEVILLE REGION.
WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NORTHERN
CLEARWATER MOUNTAINS.
WINTER STORM WARNING UNTIL 10 AM PST FRIDAY FOR SOUTHERN
CLEARWATER MOUNTAINS.
&&
UPDATE...LOEFFELBEIN/ALLEGRETTO
PREVIOUS DISCUSSION....WHITMORE/KOLATA/SMITH
AVIATION...ALLEGRETTOHazardous weather outlook, Dec 18, 8:44 PM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 844 PM MST THU DEC 18 2008 IDZ005>007-MTZ001>007-043-191545- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 844 PM MST THU DEC 18 2008 /744 PM PST THU DEC 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TONIGHT MODERATE TO LOCALLY HEAVY SNOW WILL MOVE FROM NORTHWEST MONTANA THIS AFTERNOON...TO NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA OVERNIGHT. WHILE SNOWFALL WILL DECREASE IN INTENSITY OVER NORTHWEST MONTANA...COLD AIR COMBINED WITH GUSTY NORTHEAST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS. INCREASING SNOW ACCUMULATIONS OVER NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA WILL MAKE TRAVEL HAZARDOUS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY COLD AND UNSTABLE AIRMASS WILL SETTLE OVER THE NORTHERN ROCKIES FRIDAY AND SATURDAY. MODERATE SNOW ACCUMULATIONS MAY BE SEEN OVER SOUTHWEST MONTANA FRIDAY MORNING. OTHERWISE...SNOW SHOWERS WILL IN GENERAL BE LIGHT TO MODERATE FRIDAY INTO EARLY SATURDAY. NORTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE WILL EXPERIENCE DANGEROUS WIND CHILLS TEMPERATURES. AS SKIES BEGIN TO CLEAR BY SATURDAY NIGHT...VERY COLD TEMPERATURES WELL BELOW ZERO WILL BE SEEN ESPECIALLY IN WESTERN MONTANA. A MOIST PACIFIC SYSTEM WILL APPROACH THE AREA SUNDAY. MODERATE TO LOCALLY HEAVY SNOW IS POSSIBLE OVER NORTH CENTRAL IDAHO BY SUNDAY AFTERNOON AND EVENING...WHILE WESTERN MONTANA MAY EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES FROM LOCAL GUSTY SOUTHEAST WINDS. WIDESPREAD SNOW IS EXPECTED SUNDAY NIGHT INTO MONDAY. THE POTENTIAL EXISTS FOR MODERATE TO HEAVY SNOW TO BE FOCUSED OVER NORTH CENTRAL AND SOUTHEAST IDAHO...AS WELL AS WEST CENTRAL AND SOUTHWEST MONTANA. A UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH NEXT WEEK...WITH MORE SNOW ACCUMULATIONS EXPECTED. TEMPERATURES ARE EXPECTED TO SLOWLY MODERATE THROUGH THE WEEK BUT REMAIN BELOW NORMAL ESPECIALLY OVER NORTHWEST MONTANA. THE CONTINUATION OF COLD TEMPERATURES WILL RESULT IN FREEZING OF AREA RIVERS AND STREAMS...RESULTING IN AN INCREASED THREAT OF ICE JAMS. FLOODING IS POSSIBLE WHEN ICE JAMS BREAK OR SPREAD OUT OF RIVER BANKS. COUNTY OFFICIALS HAVE REPORTED WARM SPRINGS CREEK IN DEER LODGE COUNTY IS APPROACHING FLOOD STAGE AND IS ONE LOCATION IN DANGER OF FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ008>010-191545- LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY- 844 PM MST THU DEC 18 2008 /744 PM PST THU DEC 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT MODERATE TO LOCALLY HEAVY SNOW WILL MOVE FROM NORTHWEST MONTANA THIS AFTERNOON...TO NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA OVERNIGHT. SNOW ACCUMULATIONS WILL MAKE TRAVEL HAZARDOUS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY COLD AND UNSTABLE AIRMASS WILL SETTLE OVER THE NORTHERN ROCKIES FRIDAY AND SATURDAY. MODERATE SNOW ACCUMULATIONS MAY BE SEEN OVER SOUTHWEST MONTANA AND LOST TRAIL PASS FRIDAY MORNING. OTHERWISE...SNOW SHOWERS WILL IN GENERAL BE LIGHT TO MODERATE FRIDAY INTO EARLY SATURDAY. ALONG THE CONTINENTAL DIVIDE...COLDER TEMPERATURES ALONG WITH LOCAL GUSTY NORTHEAST WINDS WILL CREATE DANGEROUS WIND CHILLS TEMPERATURES FRIDAY NIGHT. AS SKIES BEGIN TO CLEAR BY SATURDAY NIGHT...VERY COLD TEMPERATURES WELL BELOW ZERO WILL BE SEEN...ESPECIALLY OVER SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE. A MOIST PACIFIC SYSTEM WILL APPROACH THE AREA SUNDAY. MODERATE TO LOCALLY HEAVY SNOW IS POSSIBLE OVER NORTH CENTRAL IDAHO BY SUNDAY AFTERNOON AND EVENING...WHILE WESTERN MONTANA MAY EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES FROM LOCAL GUSTY SOUTHEAST WINDS. WIDESPREAD SNOW IS EXPECTED SUNDAY NIGHT INTO MONDAY. THE POTENTIAL EXISTS FOR MODERATE TO HEAVY SNOW TO BE FOCUSED OVER NORTH CENTRAL AND SOUTHEAST IDAHO...AS WELL AS WEST CENTRAL AND SOUTHWEST MONTANA. A UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH NEXT WEEK...WITH MORE SNOW ACCUMULATIONS EXPECTED. TEMPERATURES ARE EXPECTED TO SLOWLY MODERATE THROUGH THE WEEK. HOWEVER...THE CONTINUATION OF BELOW NORMAL TEMPERATURES WILL RESULT IN THE CONTINUATION OF FREEZING OF AREA RIVERS AND STREAMS...RESULTING IN AN INCREASED THREAT OF ICE JAMS. FLOODING IS POSSIBLE WHEN ICE JAMS BREAK OR SPREAD OUT OF RIVER BANKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:07 AM MST | Wind Chill Advisory | MSO | Flathead, Lake, Sanders | 19 hr |
| Dec 19, 9:40 AM MST | Areal Flood Advisory | MSO | Deer Lodge | 47 hr |
Nearby
Wind Chill Warnings in Montana, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.